MAUDE Adverse Event Report: TORNIER S.A.S. PERFORM HUMERAL STEM SZ 2 PLUS; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER + ADDITIVE, CEMENTED

TORNIER S.A.S. PERFORM HUMERAL STEM SZ 2 PLUS; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER + ADDITIVE, CEMENTED
Model Number DWX2PS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Dizziness (2194); Urinary Frequency / Polyuria (2275); Confusion/ Disorientation (2553); Bacteremia (4846)
Date of Event 02/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.Device disposition is unknown.
 
Event or Problem Description
The following events were reported by the clinical study site: "(b)(6) 2023 - subject presented to emergency department with fever and worsened confusion.Reported fever of 102 f on (b)(6) 2023 along with poor oral intake, dizziness and slight increase in urinary frequency.Denied chills, cough, shortness of breath, diarrhea and burning with urination.(b)(6) 2023 ¿ subject reporting to feel better and acknowledges some gaps in memory.Denies any shortness of breath or chest pain.Now on room air.Kidney function improved and labs within normal limits.Urine culture preliminary results growing e.Coli.No episodes of fever since admission.Wbc wnl.Iv ceftriaxone changed to 2 grams daily.(b)(6) 2023 ¿ no acute events overnight.Subject continues to feel better.Denies any shortness of breath or chest pain.Final result for urine culture growing e.Coli.Preliminary blood culture results growing e.Coli.Repeat blood cultures drawn.(b)(6) 2023 ¿ no acute events overnight.Denies any shortness of breath or chest pain.Continues to improve clinically.Continue iv ceftriaxone 2 grams daily.Id consulted and recommended renal ultrasound to rule out abscess or infectious collection of the kidneys.Renal ultrasound completed with overall unremarkable findings.(b)(6) 2023 ¿ continues to feel better.No acute events overnight.Repeat blood culture preliminary results with no growth to date.Per id, subject to transition to oral levofloxacin 750mg daily through (b)(6) 2023.Subject discharged home with home health care.To follow up with pcp, appointment scheduled for (b)(6) 2023.".
 
Additional Manufacturer Narrative
The reported event of infection could be confirmed based on the evidence provided by the clinical study.From data provided, it is reported that the patient, ¿presented to ed with fever and worsened confusion¿.Immediately started on ¿iv ceftriaxone 1 gram daily¿ and hospitalized for four days to monitor.By the fourth day, ¿repeat blood culture preliminary results with no growth to date.Per id, subject to transition to oral levofloxacin 750mg daily¿ for the next seven days and follow up with hcp in 2.5 weeks.A device inspection was not possible since the affected device was not returned, and no other evidence was provided for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Since data were provided, the opinion of a medical expert was sought and stated as following: ¿please note that in this case the ae is a non-specific general surgical ae, namely a urinary tract infection that was successfully treated with antibiotics.It is non-specific for the type of surgery, and moreover has no anatomical relationship with the shoulder procedure.¿ based on the investigation, the root cause was attributed to a patient related complication not related to the implanted device.In case the item and / or substantive information will become available in the future that suggests otherwise; the investigation will be reassessed.
 
Event or Problem Description
The following events were reported by the clinical study site: "on (b)(6) 2023: subject presented to ed with fever and worsened confusion.Reported fever of 102 f on (b)(6) 2023 along with poor oral intake, dizziness and slight increase in urinary frequency.Denied chills, cough, shortness of breath, diarrhea and burning with urination.On (b)(6) 2023: subject reporting to feel better and acknowledges some gaps in memory.Denies any shortness of breath or chest pain.Now on room air.Kidney function improved and labs within normal limits.Urine culture preliminary results growing e.Coli.No episodes of fever since admission.Wbc wnl.Iv ceftriaxone changed to 2 grams daily.On (b)(6) 2023: no acute events overnight.Subject continues to feel better.Denies any shortness of breath or chest pain.Final result for urine culture growing e.Coli.Preliminary blood culture results growing e.Coli.Repeat blood cultures drawn.On (b)(6) 2023: no acute events overnight.Denies any shortness of breath or chest pain.Continues to improve clinically.Continue iv ceftriaxone 2 grams daily.Id consulted and recommended renal ultrasound to rule out abscess or infectious collection of the kidneys.Renal ultrasound completed with overall unremarkable findings.On (b)(6) 2023: continues to feel better.No acute events overnight.Repeat blood culture preliminary results with no growth to date.Per id, subject to transition to oral levofloxacin 750mg daily through on (b)(6) 2023.Subject discharged home with home health care.To follow up with pcp, appointment scheduled for on (b)(6) 2023.".

Brand Name
PERFORM HUMERAL STEM SZ 2 PLUS
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER + ADDITIVE, CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork NA
EI   NA
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16629921
Report Number3000931034-2023-00081
Device Sequence Number5324301
Product Code PAO
UDI-Device Identifier00846832085422
UDI-Public00846832085422
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K201315
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberDWX2PS
Device Catalogue NumberDWX2PS
Device Lot NumberAE6187002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer05/02/2023
Initial Report FDA Received Date03/28/2023
Supplement Report FDA Received Date05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight87 KG